CSN Login
Members Online: 11

When does hunger from Prednisone stop

Suzie323
Posts: 18
Joined: Mar 2010

Hi all, I just finished up my last round of R-EPOCH chemo, which is similar to R-CHOP but there's an extra chemo (etoposide) and it's a 96 hour infusion. My question for everyone out there is when the excess hunger from the prednisone stops. I've been gettingt 100 mgs 5 days in a row every three weeks. I've put on some weight and am constantly hungry, and am hoping the hunger will start to abate soon now that I'm finished up. I'd love to hear anyone's experience with this. Thanks!!

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

prednisone....such a horrible drug. I can relate, I gained 30 pounds in 4.5 months of chemo. I don't remember how long it took, but it was almost like breaking a bad habbit!

Good luck, and congrats on getting through!!!!!!!!!!
YEAH

Beth

Suzie323
Posts: 18
Joined: Mar 2010

Thanks! I just can't believe how hungry I am. I feel like it's worse than any other cycle, and I eat and eat and never feel full. I hope it starts wearing off soon! I need to just focus on how happy I am to be done chemo and that it seems I'm in remission. The rest will all fall into place I'm sure!

vinny59's picture
vinny59
Posts: 1030
Joined: Nov 2006

Hey, way to go on completeing treatment!I can't believe how much I'm eating too.... My last bout with cancer I lost 30 lbs, here I gained 10Lbs. go figure. I think once your off that stuff you can become alittle more active and the weight will go away. That's what I'm hoping for!!!Good luck Vinny

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

Suzie, I am in my second round of r-cvp and take the same amt. of prednisone. I really did not get that hungry, but did gain and then lost the 5lbs. after the pred. stopped. I am back on it again and do feel a little hungry after the 1st day. Some people actually lose weight with pred. We are all different in how our bodies react to this stuff. John

catwink22's picture
catwink22
Posts: 239
Joined: Sep 2009

I'm in the same boat with all of you. I had 4 weeks of Rituxan with steroids back in April and was ravenous. I started at one end of the kitchen and worked my way to the other. I gained about 30lbs and have yet to lose a bit even though the hunger has let up. I will have my follow up PET soon and I'm concerned that I may have to go another round of treatment and the thought of gaining another 30 lbs :>0 !! almost makes me not want to have it (ALMOST). I have pain in my hip from the cancer, the biopsy and the marrow biopsy that prevents me from being as active as I used to be. I know it's a life or death battle so I hate to complain about something like weight gain, but it's so hard to look in the mirror and think "who's that?".

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

CATWINK, You think the hip pain could be from the neulastra shot? It does stimulate the blood cells in the hips and can cause some pain. What is your initial diagnosis and stage. Mine is nhl follicullar low grade stage 4. I am sure you have said but with chemo brain it is hard to remember your own name sometimes. Believe me, we all complain on the inside but know its something we have to do. John

catwink22's picture
catwink22
Posts: 239
Joined: Sep 2009

Hi John,
I am diagnosed with stage 4 grade 2 FNHL, but I haven't had chemo so I didn't receive the neulastra. So far I have only had 4 weekly treatments of Rituxan back in April. My PET will be in Aug so hopefully that will show good results from the Rituxan. I did feel my lymph nodes get smaller, but the hip is where the problem is. The spot on my hip doubled its intensity in my last PET, but my nodes were still low intensity. I wouldn't have had any treatment and would still be on watch and wait if it weren't for the hip. Crossing my fingers and praying for everyone!

cookingirl's picture
cookingirl
Posts: 183
Joined: May 2010

Hi - I've had 2 treatments and 4 to go of R-CVP after 9 months of "watchful waiting". My tumors are mostly in the abdominal area. Like you, I do 100 mg. of Prednisone for 5 days and my Oncologist prepared me for gaining weight. I'm always hungry the first week after chemo and Rituxan, but for some very strange reason, have lost 26 lbs. instead of gaining. A woman in my cancer support group said on that same R-CVP she lost 40 - can't afford to do that. Just shows how different we all are. I'm NHL, stage 4, B Follicular and 67 years old. Good luck with your cancer - lets give it our best shot!

Suzie323
Posts: 18
Joined: Mar 2010

It's amazing how differently each of our bodies react. I really expected to lose weight, which I did at first, but I think as the steroids built up over the 6 rounds the weight and hunger did, too. Hopefully I'll start feeling more energy and be able to get more active. Even short walks wipe me out at this point, but it's only been a week and a half since I finished my last round. It's a small price to pay to be alive, though, that's what I have to remind myself. Even if my kids are convinced my pot belly means I'm pregnant!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network